Wildfire, Southeastern Burlington
- When
- June 27, 6:00 PM EST to June 29, 6:00 PM EST
- Where
- Southeastern Burlington forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
A lightning strike helped ignite a fire that burned 8 acres of woodland in Shamong Township. The lightning struck a tree and ignited dry leaves, pine needles and underbrush in Wharton State Forest.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike helped ignite a fire that burned 8 acres of woodland in Shamong Township. The lightning struck a tree and ignited dry leaves, pine needles and underbrush in Wharton State Forest. The fire was five miles off of U.S. Route 206. The fire smoldered for about twenty-four hours before it was spotted. About thirty fire fighters helped extinguish the blaze. The fire was tough to fight because of the swampy ground around it. The fire was contained on the 29th. No homes or campers were threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 3:06 PM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 406 PM EDT FRI JUN 27 2008 .SYNOPSIS... A STUBBORN TROUGH WILL SLOWLY MOVE OFFSHORE LATE TONIGHT. THE BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AND USHER IN HOT AND HUMID WEATHER FOR SATURDAY AND SUNDAY. A COLD FRONT IS SLATED TO CROSS THE REGION SUNDAY NIGHT BRINGING AN END TO THE HEAT WAVE. WEAK HIGH PRESSURE ARRIVES BY MIDWEEK WITH ANOTHER SYSTEM EXPECTED BY THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED THUNDERSTORMS HAVE STARTED POPPING IN EASTERN PENNSYLVANIA, MARYLAND, DELAWARE AND EXTREME SOUTHERN NEW JERSEY. REPORTS OF NICKEL HAIL CAME OUT OF A NASTY LOOKING CELL IN CAPE MAY COUNTY AND HOPEFULLY THAT IS NOT AN INDICATOR OF WHAT IS TO COME THROUGH THE REST OF THIS AFTERNOON AND EVENING. BOTH A SEA BREEZE IN NJ AND A BAY BREEZE IN DELAWARE HAVE BECOME WELL DEVELOPED THIS AFTERNOON AND STORMS ARE LIKELY TO FORM ALONG THE BOUNDARY AS WELL. A BOUNDARY EXISTED JUST SOUTH OF PHILADELPHIA EARLIER TODAY AND IT HAS SLOWLY BEEN SHIFTING OFF TO THE SOUTHEAST. DEWPOINTS HAVE BEEN HIGHER IN PLACES NEAR AND AROUND THIS BOUNDARY AND STABILITY IS HARD TO COME BY AS CAPE VALUES ARE 1500 - 2500 J/KG THIS AFTERNOON, ESPECIALLY IN THE DELMARVA AND SOUTH JERSEY. AS THE SUN BEGINS TO SET WE SHOULD LOSE SOME OF THE INSTABILITY ALTHOUGH THERE MAY STILL BE SOME STORMS AS THIS BOUNDARY FINALLY MOVES OFFSHORE LATE TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... THERE SHOULD BE LITTLE IF ANY STORMS STILL AROUND BY SATURDAY MORNING AND WE HAVE KEPT THE FORECAST DRY TO START OFF. AS THE DAY HEATS UP INTO THE 90S IN MOST AREAS AND WITH DEWPOINTS AROUND 70 IT WILL DEFINITELY BE THE MOST UNCOMFORTABLE DAY OF THE HEAT WAVE. HEAT INDICES WILL LIKELY BE IN THE MID 90S BUT WILL REMAIN JUST BELOW ADVISORY CRITERIA. STORMS WILL START TO KICK UP AGAIN AS DAYTIME HEATING COMBINED WITH COPIOUS AMOUNTS OF INSTABILITY LIES ACROSS THE REGION. STORMS SHOULD MAINLY BE IN THE AFTERNOON AND EVENING HOURS, ALTHOUGH A FEW MAY START EARLIER IN THE DAY, AND SHOULD CONTINUE TO DIMINISH WE LOSE THE SUN FACTOR. SPC HAS INCLUDED THE NORTHEASTERN HALF OF THE CWA IN A SLIGHT RISK AREA FOR SATURDAY. THE MET WAS ON THE LOW SIDE AND THE MAV SEEMED TO BE A BIT ON THE HIGH SIDE SO WE USED A BLEND OF MAV/MET FOR TEMPERATURES IN BOTH THE NEAR AND SHORT TERM PERIODS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SUNDAY LOOKS LIKE THE BREAD WINNER WHEN IT COMES TO CONVECTIVE POTENTIAL. THE AREA IS ALREADY IN A SLIGHT RISK FOR SEVERE STORMS AND THIS CONTINUES TO LOOK VERY PLAUSIBLE AS THE NEW GUIDANCE CONTINUES TO SUPPORT THIS. A COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY NIGHT BRINGING ALONG WITH IT A BUNCH OF INSTABILITY /OUT AHEAD OF IT/ AND CONVECTION /BOTH AHEAD OF IT AND ALONG IT/. AFTER THE FRONT PASSES CHANCES FOR SHOWERS WILL DROP OFF CONSIDERABLY AS A NEW AIRMASS MOVES IN. THIS PARTICULAR AIRMASS WILL KICK OUT THE HOT HUMID TEMPERATURES AND USHER IN SOME MORE SEASONABLE TEMPERATURES AND PERHAPS EVEN A COUPLE OF DAYS BELOW NORMAL WITHIN THE PERIOD. THIS WILL ALSO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR MIDWEEK AT THE END OF THE PERIOD WE FIND OURSELVES AT JULY 4TH. CURRENTLY THE HOLIDAY LOOKS ALRIGHT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED. HOWEVER, A COLD FRONT LOOKS TO APPROACH THE REGION TOWARD THE END OF THE WEEK AND THERE REMAINS THE POSSIBILITY THAT SHOWERS AND THUNDERSTORMS WILL CREEP INTO THE FORECAST OVER THE NEXT SEVERAL DAYS. WELL KEEP YOU POSTED AS WE GO THROUGH THE NEXT WEEK AND GET BETTER MODEL GUIDANCE. WE FOLLOWED HPC FOR THE ENTIRE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE THUNDERSTORMS THIS AFTERNOON HAVE SO FAR REMAINED TO THE WEST AND SOUTH OF OUR EIGHT TAFS SITES. THAT MAY NOT CONTINUE TO BE THE CASE DURING THE BALANCE OF THE AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS OVER NORTHEASTERN MARYLAND MAY EVENTUALLY IMPACT KMIV, KACY OR KILG. MEANWHILE, THE ACTIVITY OVER SOUTH CENTRAL PENNSYLVANIA COULD VERY WELL AFFECT KRDG BETWEEN 2100Z AND 2300Z AND PERHAPS KABE, KTTN, KPNE AND KPHL EARLY THIS EVENING. WITH A FAIR AMOUNT OF UNCERTAINTY INVOLVED, WE CONTINUE TO SIMPLY INDICATE CUMULONIMBUS DURING THE LATE AFTERNOON AND EARLY EVENING PERIODS IN ALL OF OUR TAFS. THE ONLY EXCEPTION IS FOR KRDG, WHERE THE CHANCES FOR PRECIPITATION SEEM A LITTLE GREATER AT THIS POINT AND WE HAVE INCLUDED SHRA FROM 2100Z TO 2300Z. SHORTLY AFTER THE SUN SETS AND A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE PASSES TO OUR EAST, WE SHOULD NO LONGER HAVE ANY PRECIP IN OUR REGION. FOR LATE TONIGHT, WE HAVE AGAIN MENTIONED MAINLY MVFR VISIBILITY RESTRICTION AS THE WARM HUMID AIR REMAINS IN PLACE. OUTLOOK... WE CONTINUE TO EXPECT MAINLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR SATURDAY, WITH A GREATER CHANCE EXPECTED FOR SUNDAY INTO SUNDAY NIGHT. THERE WILL BE A CONTINUING CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE SOME DRIER AIR BEGINS TO BUILD IN FROM THE WEST FOR TUESDAY AND WEDNESDAY. VISIBILITY RESTRICTIONS WILL AGAIN BE A GOOD POSSIBILITY FOR SUNDAY MORNING AND MONDAY MORNING. && .MARINE... LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES AND INTO QUEBEC, AND HIGH PRESSURE OUT OVER THE ATLANTIC, WILL LIKELY KEEP A SOUTH TO SOUTHWEST FLOW OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FOR THE NEXT FEW DAYS. THE PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVES ON OUR OCEAN WATERS TO BUILD UP TO AROUND 5 FEET FROM SATURDAY NIGHT INTO EARLY MONDAY. THERE MAY ALSO BE OCCASIONAL WIND GUSTS NEAR 25 KNOTS AT TIMES FROM LATE SUNDAY INTO SUNDAY NIGHT. WHILE IT SHOULD GET CLOSE TO SMALL CRAFT ADVISORY CRITERIA, WE WILL NOT ISSUE AN ADVISORY AT THIS POINT. WE WILL CONTINUE TO ASSESS THE SITUATION OVERNIGHT AND ON SATURDAY. && .CLIMATE... WITH THE CURRENT HEAT WAVE AMONG US, WE LOOKED TO SEE WHAT THE RECORD TEMPERATURES ARE FOR JUNE 28TH AT OUR 8 CLIMATE SITES. ALTHOUGH WE ARE NOT FORECAST TO BREAK ANY RECORDS A COUPLE OF LOCATIONS MAY GET WITHIN A FEW DEGREES ON SATURDAY. CITY RECORD/YEAR ALLENTOWN 96/1948 READING 96/1969 MOUNT POCONO 88/1911 PHILADELPHIA 97/1963 ATLANTIC CITY 106/1969 TRENTON 95/1969 WILMINGTON 97/1898 GEORGETOWN 97/1959 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...MEOLA/RPW AVIATION...IOVINO MARINE...IOVINO CLIMATE...MEOLA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1252 PM EDT FRI JUN 27 2008 NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-BUCKS- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068- 070-071-281100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-470-281100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-281100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CAPE MAY 38.94N 74.91W
06/27/2008 CAPE MAY NJ EMERGENCY MNGR
2 BOATS CAPSIZED NEAR CAPE MAY
&&
POHARASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 PM EDT FRI JUN 27 2008 NJZ020-026-272115- COASTAL OCEAN-OCEAN- 417 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT. AS THE STORMS INTENSIFY, THEY WILL MOVE TO THE EAST AT AROUND 20 MPH. IF THE THUNDERSTORMS CONTINUE TO MOVE IN THE SAME DIRECTION AND AT THE SAME SPEED, THEY WILL BE NEAR GILFORD PARK AROUND 415 PM...SILVERTON AND SEASIDE HEIGHTS AROUND 430 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 PM EDT FRI JUN 27 2008 NJZ017>019-022-027-PAZ070-071-272315- ATLANTIC-CAMDEN-DELAWARE-GLOUCESTER-NORTHWESTERN BURLINGTON- PHILADELPHIA-SOUTHEASTERN BURLINGTON- 545 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN... DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PHILADELPHIA INTERNATIONAL AIRPORT TO WHARTON STATE FOREST IN SOUTHERN NEW JERSEY...MOVING NORTHEAST AT 14 MPH. THE THUNDERSTORMS WILL BE NEAR SPRINGFIELD...SOUTH PHILADELPHIA AROUND 600 PM...MORRIS PARK...SHAMONG AROUND 615 PM...TEMPLE UNIVERSITY...KENSINGTON AROUND 630 PM...CHESTNUT HILL...TACONY AROUND 645 PM...HOLMESBURG AND NORTHEAST PHILADELPHIA AROUND 700 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN ALSO BE EXPECTED. KRUZDLO
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CAPE MAY 38.94N 74.91W
06/27/2008 E0.88 INCH CAPE MAY NJ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN CAPE MAY.
0240 PM TSTM WND DMG CAPE MAY COURT HOUSE 38.94N 74.91W
06/27/2008 CAPE MAY NJ EMERGENCY MNGR
2 BOATS CAPSIZED NEAR CAPE MAY.
0425 PM HAIL NEWARK 39.68N 75.76W
06/27/2008 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZED HAIL REPORTED SOUTH OF NEWARK.
0443 PM TSTM WND DMG SEABROOK FARMS 39.50N 75.22W
06/27/2008 CUMBERLAND NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
TOWNSHIP.
0505 PM TSTM WND DMG FOLSOM 39.59N 74.85W
06/27/2008 ATLANTIC NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN FOLSOM.
&&
MEOLAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CAPE MAY 38.94N 74.91W
06/27/2008 E0.88 INCH CAPE MAY NJ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN CAPE MAY.
0240 PM TSTM WND DMG CAPE MAY COURT HOUSE 38.94N 74.91W
06/27/2008 CAPE MAY NJ EMERGENCY MNGR
2 BOATS CAPSIZED NEAR CAPE MAY.
0425 PM HAIL NEWARK 39.68N 75.76W
06/27/2008 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZED HAIL REPORTED SOUTH OF NEWARK.
0440 PM HAIL NEWARK 39.68N 75.76W
06/27/2008 M1.00 INCH NEW CASTLE DE BROADCAST MEDIA
ONE INCH HAIL REPORTED IN NEWARK.
0443 PM TSTM WND DMG SEABROOK FARMS 39.50N 75.22W
06/27/2008 CUMBERLAND NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
TOWNSHIP.
0505 PM TSTM WND DMG FOLSOM 39.59N 74.85W
06/27/2008 ATLANTIC NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN FOLSOM.
&&
MEOLAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CAPE MAY 38.94N 74.91W
06/27/2008 E0.88 INCH CAPE MAY NJ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN CAPE MAY.
0240 PM TSTM WND DMG CAPE MAY COURT HOUSE 38.94N 74.91W
06/27/2008 CAPE MAY NJ EMERGENCY MNGR
2 BOATS CAPSIZED NEAR CAPE MAY.
0425 PM HAIL NEWARK 39.68N 75.76W
06/27/2008 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZED HAIL REPORTED SOUTH OF NEWARK.
0440 PM HAIL NEWARK 39.68N 75.76W
06/27/2008 M1.00 INCH NEW CASTLE DE BROADCAST MEDIA
ONE INCH HAIL REPORTED IN NEWARK.
0443 PM TSTM WND DMG SEABROOK FARMS 39.50N 75.22W
06/27/2008 CUMBERLAND NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
TOWNSHIP.
0443 PM TSTM WND GST SEABROOK FARMS 39.50N 75.22W
06/27/2008 E60.00 MPH CUMBERLAND NJ PUBLIC
60 MPH WIND GUST REPORTED IN UPPER DEERFIELD TOWNSHIP.
0505 PM TSTM WND DMG FOLSOM 39.59N 74.85W
06/27/2008 ATLANTIC NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN FOLSOM.
&&
MEOLAThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115665.